yesterday I was admitted into the hospital because my body was trembling. Stiffness in the body, chills, shaking and headache. A blood test was taken and the doctor said " your level is good, at 100." But your phenytoin level is a little high at 22. I'm taking a daily dose of Phenytoin 100mg 6x with Valproic Acid 250mg 12x. Before I went to generic I was on the name brand Dilantin same dose and Depakote that were 500mg 6x daily. Am I taking to much Valproic Acid.
There are some drugs where generics and brand name drugs are not interchangeable and anticonvulsants is one of them. You may need to go back to name brand. If you start out and are controlled on name brand, you shouldnt switch to generics because it can cause problems. Generics can be slightly different from brand name. They may absorb differently because of different binders and this can wreak havoc on a person with seizure disorders. Ask your primary doctor if he thinks you should go back to name brand drugs.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Levothyroxine - Why would my doctor want to start thyroxine when I feel fine and have no hypothyroid
Posted 12 Nov 2013 • 3 answers
Posted 10 Dec 2013 • 1 answer
Posted 26 Dec 2015 • 1 answer
Posted 27 Dec 2015 • 3 answers
Posted 23 Dec 2016 • 0 answers